Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes persistent diarrhea and fever despite taking medication?

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 17135 Questions

default
Posted on Wed, 9 May 2018 in Abdominal Pain
Question: Hi Doc: About Nov 6, I became ill with stomach cramps. The next day I experienced the cramps, painful gas, an by the third day I experienced the cramps, painful gas, explosive diarrhea, fever and weakness. I stopped
eating and went to bed. Fast Forward 12 days and I now have sneezing, extreme coughing fits, headache, in addition to the other symptoms. On Nov 28, I went to Urgent Care who tested me or strep, took chest xrays and diagnosed me with acute bronchitis, I am taking 100MG of Doxycycline every 12 hours for 7 days. This is day 4 of that therapy and I still get fever, and diarrhea. Should I go to the Emergency Room? I am 67 years old.
doctor
Answered by Dr. T Chandrakant 40 minutes later
Brief Answer:
Surely yes, please go to ER as explained below.

Detailed Answer:
Hi.
Thanks for your query.
Noted the history well and understood the concerns.
It is more than 3 weeks that your problems started as detailed by you.
Initial period of cramps, diarrhea, gas, fever and weakness might have been due to intestinal infection. Imodium helps to control the diarrhea and does not control the infection or causative part. Pepto bismol works for acidity alone. Hence the problem was probably not diagnosed and treated well, making the immunity to go down causing further problems like sneezing, coughing. Headache can be due to cold or infection.
Doxycyclin and Nyquil has not apparently helped for either of the problems.
Hence it is surely advisable to go to Emergency room to get a proper clinical evaluation, examination and investigations of the blood, urine, stool and others as needed to get an appropriate diagnosis and get you started with proper management.
You still have diarrhea, fever and other symptoms.

I hope, this answers your specific query and helps you for proper diagnosis and thus management.
Please give feedback.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Stomach cramps

doctor1 MD

Hi, my daughter is 4.5 years old, this past few moths she has a very funny smell in her mouth, she gets stomach cramps and headaches very often, sometimes with nausea. She loves eating fruit and cereal but is constipated many days. She started a daycare playschool group 5 months back and since then had tonsilits and gastru twice. I am extremely concerned.

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of Wellbutrin XL , as well as pain killers for a back injury/surgery that I m recovering from. I haven t had a normal bowel movement in close to a month. I ve tried enemas, stool softeners, laxatives, and nothing really works. I ve also been having stomach cramps and shooting pains in my abdomen. When I feel like I need to empty my bowels, I m unable to do so. There is pressure, but I can t evacuate. I m very concerned and not sure what the problem may be. I drink water constantly, eat fruits and veggies every day, and try to take care of myself. I ve *never* had any kind of a problem like this, except for an incident in March 2011 in which I went to the ER for an intestinal infection, which cause was never explained to me, but after four courses of antibiotics (two oral and two IV), it went away after about a week. I m 38 years old, 5 7 , and 129 lbs. I haven t had much appetite , which may be due to the increase in Cymbalta.

doctor1 MD

Been having stomach cramps , low fever on and off, fatigue , headache, mostly constipation for a few days. Can this be a salmonella infection? Ate some old yogurt my husband made - a bit sharp. Could that be the reason? What should I do? Doctor said take some Doliprane, drink a lot of water and eat light foods. What do you think? I m sick of this!

doctor1 MD

I'm 25 years old I got IUD a month ago I have been having on my ovaries , stomach cramps, pain going down in my hip. had a ultrasound today doctor said there was fluid around my IUD took cultures and no infection. when I had a period huge clots came out. what could this be?

doctor1 MD

I had bloating and stomach cramps and vomiting all night and morning two nights ago. I had drunk a glass fresh Orange Juice and had a bowl of Ice cream after dinner. it was a horrible night of throwing up all night but went away the next day - i...

doctor1 MD

12 year old girl, 3 years ago had extreme stomach pain upper area, pain equal to that of labor. had pain all night on an average of every few minutes. took to pediatrician , ran blood tests for celiac, thyroid , diabetes , etc., with nothing...

doctor1 MD

I have had severe diarrhea for two weeks. Anytime I eat something. I have tried various ways to improve the situation, I e eating cheese or other bulky foods, pepto bismal to no avail. Pepto works slightly improving bowel movement to a little...